Side effects of HIV treatment
May 21, 2002
Can the combination of Sustivir and Viread cause cancre sores in the the throat?
Response from Dr. Henry
Severe cancre sores or aphthous ulcers are common in the general population and probably more common/severe in HIV infected persons. The actual cause of them is unknown but is felt to be possibly immunologic. I am not aware of any particular increase in cancre sores due to that particular combination of medications. Topical analgesics (viscous xylocaine) or various magic mouthwash recipes are often used for symptomatic treatment. If the problem is new and severe/recurrent for you and the medications are new then a review of your treatment history and consideration of a switch in meds may be reasonable to observe for any improvement. It often takes weeks for the flare-ups to subside. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Can HIV Be Transmitted Through Sex With A Prostitute?
- Chances Of Catching HIV From Blowjob From A Prostitute
- Groin Pain After Insertive Anal Sex Worried I Have HIV
- Itchy Testicles After Sex With Sex Worker Sign Of HIV AIDS
- Pain In Balls After Breast Sucking Sign Of HIV AIDS
- Sore Testicles After Unprotected Sex Without Ejaculation Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.